Alert archive / New York / Special Weather Statements in 2016

Special Weather Statement, NWS Buffalo, NY

May 28, 2016Cattaraugus County, New York

NWS Buffalo, NY issued this special weather statement at May 28, 2016, 6:18 PM EDT for Cattaraugus County, New York. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
May 28, 2016, 6:18 PM EDT (22:18 UTC)
Expired
May 28, 2016, 6:45 PM EDT
In force
27 min
Issued by
NWS Buffalo, NY

County Cattaraugus County, NY

The radar

The Buffalo radar (KBUF), 91 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 10.3 hours before the alert went out and 90 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2016-05-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 46 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2016-05-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 68 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
46 J/kg
Mixed-layer CIN
-107 J/kg
Mixed-layer LCL
1438 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
68 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

524 
WWUS81 KBUF 282218
SPSBUF

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
618 PM EDT SAT MAY 28 2016

NYZ019-020-282245-
CATTARAUGUS-CHAUTAUQUA-
618 PM EDT SAT MAY 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES...

AT 618 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF FREDONIA TO 6
MILES NORTHEAST OF FALCONER TO NEAR FREWSBURG. MOVEMENT WAS
NORTHEAST AT 15 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLEGANY STATE PARK...FREWSBURG...NEW ALBION...DAYTON...CONEWANGO...
ELLINGTON...LEON...RANDOLPH...NAPOLI AND CATTARAUGUS.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 14 AND 18.
 
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4200 7913 4213 7915 4233 7927 4248 7899
      4231 7884 4202 7879 4200 7886
TIME...MOT...LOC 2218Z 233DEG 15KT 4232 7920 4218 7908 4203 7905 

$$

CHURCH

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this special weather statement went out at May 28, 4:53 PM EDT, 1 hour 25 minutes earlier.

Area forecast discussion, May 28, 4:53 PM EDT, 1 hour 25 minutes before
Area Forecast Discussion
National Weather Service Buffalo NY
453 PM EDT SAT MAY 28 2016

.SYNOPSIS...
Mid summer conditions will remain in place through Sunday...as high
pressure anchored off the East Coast will continue to pump near
record warmth and moderately high humidity northwards across our
region. This environment will support a few widely scattered showers
and thunderstorms this afternoon and evening mainly, with some
potential for more widespread showers and thunderstorms Sunday
afternoon and evening as a weak trough crosses the region. A weak
cold front will then cross the area Sunday night and bring a return
to somewhat cooler and less humid air early next week.

&&

.NEAR TERM /THROUGH SUNDAY/...
Radar imagery showing some limited deep moist convection developing
this afternoon, primarily along a band of agitated cumulus from the
interior Southern Tier into the western Finger Lakes and Genesee
Valley.

A strong mid/upper level ridge will remain in place this afternoon
and evening with little in the way of large scale synoptic ascent.
This will leave the mesoscale to dominate, with the main focus for
deep moist convection being lake breeze boundaries, differential
heating boundaries, and terrain induced circulations. Expect
convection to be tied closely to the diurnal cycle, with a peak in
coverage and intensity during the mid to late afternoon. Stable lake
shadows are well established northeast of lakes Erie and Ontario,
which will limit convection to areas from the interior Southern Tier
eastward across the Genesee Valley to central NY. The Niagara
Frontier and Jefferson County will remain dry.

The very warm airmass will support near record highs this afternoon
with lower elevations away from the lakeshores peaking in the upper
80s to lower 90s. Dewpoints are in the mid 60s, which yields
moderate humidity to go along with the heat. Areas northeast of
Lakes Erie and Ontario will benefit from the cooler lake modified
air, with temperatures in the 70s in downtown Buffalo and the
eastern shores of Lake Ontario.

Given the lack of large scale forcing for ascent, expect the
majority of the convection to diminish this evening as the boundary
layer stabilizes. A number of various models keep scattered storms
going through much of tonight and into Sunday morning, including the
NAM, Canadian GEM, and GFS. With little or no synoptic scale
forcing, this just doesn't seem plausible. With this in mind, have
gone with a dry forecast from mid evening through the overnight with
skies becoming partly cloudy. It will remain very mild overnight
with lows in the upper 60s to around 70 on the lake plains, and mid
60s in the cooler Southern Tier valleys and Lewis County. The very
moist low levels will promote some patchy fog, especially in the
typical Southern Tier river valleys.

On Sunday expect mainly dry weather to last through mid to late
morning, with morning convection seen in some model guidance again
not very plausible given the lack of synoptic scale forcing and time
of day. Through the course of the day this will change as the strong
mid/upper level ridge drifts to the east coast, allowing a
convectively augmented mid level shortwave and vorticity maxima to
drift across western and central NY during the afternoon. The
increase in large scale forcing will interact with the mesoscale
lake breeze and terrain boundaries to produce a better chance of
more widespread deep moist convection than has developed over the
past few days. Moderate instability will be in place, as SBCAPE
reaches around 2000J/kg inland from the lakes by early afternoon.

The combination of large scale and mesoscale features along with
moderate instability supports high likely POPS for the afternoon
from the Southern Tier into the Genesee Valley and western/northern
Finger Lakes. Expect more widespread coverage than today or recent
days in this area. Southwest flow will again force stable lake
shadows to develop northeast of the lakes, with a much lower chance
of convection near Buffalo and Niagara Falls, and also near
Watertown. By late in the day a few scattered storms may develop in
these areas despite the stable lake shadows as the mid level
shortwave approaches.

The environment will again not be favorable for severe storms, with
a lack of deep layer and low level shear, and a tall/skinny CAPE
profile suggesting only moderate strength updrafts. The environment
will be favorable for some heavy rain producers however, with short
Corfidi storm propagation vectors and PWAT approaching 1.75 inches.

The increase in showers/storms and cloud cover will keep
temperatures down a little, with highs in in the mid to upper 80s
across lower elevations and lower 80s across the Southern Tier.
Southwest flow will again keep the Lake Erie shore and eastern
shore of Lake Ontario cooler.

&&

.SHORT TERM /SUNDAY NIGHT THROUGH TUESDAY NIGHT/...
A shortwave trough and surface cold front crossing the Great Lakes
will continue across western and central NY on Memorial Day
suppressing the upper level ridge to off the East Coast. This will
bring some relief to the mid-summer like weather of recent with more
seasonable conditions although temperatures will still run a bit
above normal through the first part of next week. Sunday night looks
to still run very mild and humid as the cold front should not arrive
until late in the night of Sunday morning. The shortwave and
approaching front will still support chances of showers and
thunderstorms overnight and possibly into Monday morning but limited
instability and shear should keep activity sub-severe.

The front and shortwave trough pass east across the forecast area
Monday. Timing of the front looks to only support a chance of
showers and thunderstorms mainly over or east of the Finger Lakes
with much of western NY dry for Memorial Day. Any severe potential
should be limited to east of the forecast area. Models show 850mb
temps slipping back toward 10-12C which should hold surface high
temperatures to the mid 70s to about 80F. Drier air behind the front
will also help to scale back humidity levels into Monday night with
dewpoints slipping from the 60s back into the 50s. Mainly clear
skies Monday night should allow for lows to slip back to more
comfortable level for the first time since mid-last week.

High pressure and ridging building back overhead on Tuesday will
bring dry conditions through Tuesday night with Highs peaking in the
70s and more comfortable humidity levels with dewpoints in the low
50s. Overnight lows will slip back into the 50s with another night
of mainly clear skies.

&&

.LONG TERM /WEDNESDAY THROUGH SATURDAY/...
Dry and increasingly warm weather will characterize the middle
portion of next week as upper level ridging amplifies and crests
across the region Wednesday into Thursday. Look for highs to run in
the low to mid 80s on Wednesday with Thursday potentially being the
warmest day of the week next week with readings once again reaching
into the mid 80s...and possibly higher...as 850mb temps potentially
climb as high as +14 to +16C on increasing southerly flow.

This warm and moist southerly flow will be increasing ahead of a
robust upper level trough and associated surface cold front that is
currently progged to move across the Lower Great Lakes sometime
Thursday night into Friday. This in turn will bring a return of
showers and thunderstorms to Western and North-Central NY. The
remnants of Tropical Storm Bonnie and the position and strength of
downstream upper level ridging just off of the East Coast will
affect the speed of the aforementioned front and its progression
across the forecast area at the end of next week, with the GFS
stalling out the front across out area while the ECMWF pushes the
front east into New England across a weaker, flatter East Coast
ridge. For the time being, will maintain chance pops across Western
New York Friday into Saturday with slightly cooler temperatures
owing to the presence of clouds and showers in the vicinity of the
front with cooler and drier air behind.

&&

.AVIATION /21Z SATURDAY THROUGH THURSDAY/...
Widely scattered storms will continue this afternoon from the
western Southern Tier into the Finger Lakes and central NY. There is
a chance of a passing thunderstorm at KJHW, but otherwise the rest
of the TAF sites will remain dry as stable lake shadows spread
inland off Lakes Erie and Ontario. VFR will prevail this afternoon
and evening, with just a few of the heavier storms producing very
brief/local IFR.

The convection will diminish by mid evening as the boundary layer
stabilizes. This will leave mainly dry conditions overnight. With
high surface dewpoints, expect plenty of light BR to develop with
MVFR VSBY late tonight and Sunday Morning. Some Southern Tier river
valley fog is also likely, with local IFR including KJHW. The fog
and BR will burn off by mid morning Sunday, with a return to mainly
VFR.

From late Sunday morning through the afternoon expect showers and
thunderstorms to become more numerous from the Southern Tier into
the Genesee Valley and Central NY, after about 17Z including KJHW
and KROC. This will bring areas of MVFR with local IFR. Stable lake
shadows northeast of the lakes will again keep areas near KBUF-KIAG-
KART drier with VFR prevailing through the afternoon.

Outlook...
Monday...Mainly VFR with a chance of showers and thunderstorms
eastern areas.
Tuesday through Thursday...VFR.

&&

.MARINE...
Light winds and flat wave action will continue through the weekend
with winds generally 12 knots or less and waves less than 2 feet.

Scattered thunderstorms are expected to mainly impact areas well
inland from the lakes this afternoon and evening. On Sunday a weak
trough will cross the region and may produce somewhat more
widespread showers and thunderstorms. A few of these storms may
impact lakes Erie and Ontario with locally higher winds and waves.

A cold front will then cross the region Sunday night and clean out
the heat and humidity, with mainly dry conditions expected on
Memorial Day. Winds will increase somewhat on Memorial Day, up to
about 15 knots which will produce choppy wave action but still well
below small craft advisory criteria.

&&

.CLIMATE...
The first extended period of summer's warmth will be upon us this
weekend. Temperatures will climb well into the 80s, of which some
of these daily readings may near record levels. Listed below are
the records for our three climate stations.

BUFFALO...

Today......May 28th...Record High Maximum...86F...2012
......................Record High Minimum...69F...1911

Sunday.....May 29th...Record High Maximum...87F...1987
......................Record High Minimum...68F...1987

ROCHESTER...

Today......May 28th...Record High Maximum...93F...1911
......................Record High Minimum...68F...1939

Sunday.....May 29th...Record High Maximum...92F...2006
......................Record High Minimum...69F...1908

WATERTOWN...

Today......May 28th...Record High Maximum...85F...2012
......................Record High Minimum...64F...1987

Sunday.....May 29th...Record High Maximum...87F...2012
......................Record High Minimum...63F...2006

A climatic day is between 1 AM EDT to 1 AM EDT.

Temperature records for Buffalo and Rochester date back to 1871,
while records for Watertown start in 1949.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...None.
MARINE...None.

&&

SYNOPSIS...HITCHCOCK
NEAR TERM...HITCHCOCK
SHORT TERM...SMITH
LONG TERM...WOOD
AVIATION...HITCHCOCK
MARINE...HITCHCOCK
CLIMATE...THOMAS
Hazardous weather outlook, May 28, 5:02 AM EDT, 13 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
502 AM EDT SAT MAY 28 2016

NYZ001>008-010>014-019>021-085-290915-
NIAGARA-ORLEANS-MONROE-WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS-
NORTHERN ERIE-GENESEE-WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-
CATTARAUGUS-ALLEGANY-SOUTHERN ERIE-
502 AM EDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND NORTH CENTRAL NEW
YORK.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ030-042>045-062>065-SLZ022-024-290915-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LOWER NIAGARA RIVER-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
502 AM EDT SAT MAY 28 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEW YORK WATERS OF LAKE
ERIE...LAKE ONTARIO...AND THE SAINT LAWRENCE RIVER.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

In the hours before

Local storm report, May 28, 4:08 PM EDT, 2 hours 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BUFFALO NY
408 PM EDT SAT MAY 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0248 PM     TSTM WND DMG     ALLEGANY                42.09N  78.49W
05/28/2016                   CATTARAUGUS        NY   LAW ENFORCEMENT

            TREES AND WIRES REPORTED DOWN.

&&

EVENT NUMBER BUF1600867

WOOD
Special weather statement, May 28, 4:09 PM EDT, 2 hours 9 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
409 PM EDT SAT MAY 28 2016

NYZ020-282045-
CATTARAUGUS-
409 PM EDT SAT MAY 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHWESTERN CATTARAUGUS
COUNTY...

AT 408 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 10 MILES NORTHWEST
OF ALLEGANY STATE PARK...MOVING NORTH AT 10 MPH.

WINDS OF 40 TO 50 MPH AND HALF INCH HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
ALLEGANY STATE PARK...NEW ALBION...RANDOLPH...NAPOLI...LITTLE VALLEY...
CATTARAUGUS...EAST RANDOLPH...ELLICOTTVILLE...CATTARAUGUS COUNTY
LANDFILL AND STEAMBURG.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 16 AND 18.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4207 7886 4211 7904 4237 7900 4229 7867
TIME...MOT...LOC 2008Z 199DEG 10KT 4214 7894

CHURCH
Special weather statement, May 28, 4:32 PM EDT, 1 hour 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
432 PM EDT SAT MAY 28 2016

NYZ010-012-020-085-282100-
SOUTHERN ERIE-CATTARAUGUS-WYOMING-NORTHERN ERIE-
432 PM EDT SAT MAY 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ERIE...NORTHERN
CATTARAUGUS AND NORTHWESTERN WYOMING COUNTIES...

AT 431 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR
CHAFFEE AND MOVING NORTHEAST AT 20 MPH.

WINDS IN EXCESS OF 40 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
WARSAW...BENNINGTON...ARCADE...CHAFFEE...VARYSBURG...WALES CENTER...
YORKSHIRE...HOLLAND...SARDINIA AND SHELDON.

VERY HEAVY RAIN IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4258 7863 4287 7848 4273 7807 4252 7848
TIME...MOT...LOC 2031Z 212DEG 16KT 4266 7849

REYNOLDS
Special weather statement, May 28, 4:45 PM EDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
445 PM EDT SAT MAY 28 2016

NYZ020-085-282115-
SOUTHERN ERIE-CATTARAUGUS-
445 PM EDT SAT MAY 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTH CENTRAL ERIE AND
NORTHWESTERN CATTARAUGUS COUNTIES...

AT 444 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES SOUTHWEST OF
ASHFORD HOLLOW...OR 13 MILES NORTHWEST OF SALAMANCA...MOVING NORTH AT
10 MPH.

WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SPRINGVILLE...GOWANDA...ASHFORD HOLLOW...COLLINS...NEW ALBION...LITTLE
VALLEY...EAST OTTO...CATTARAUGUS...OTTO AND CATTARAUGUS COUNTY LANDFILL.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

LAT...LON 4224 7876 4230 7899 4257 7892 4248 7858
TIME...MOT...LOC 2044Z 199DEG 9KT 4234 7885

CHURCH
Special weather statement, May 28, 5:11 PM EDT, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
511 PM EDT SAT MAY 28 2016

NYZ020-085-282145-
SOUTHERN ERIE-CATTARAUGUS-
511 PM EDT SAT MAY 28 2016

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ERIE AND
NORTHWESTERN CATTARAUGUS COUNTIES...

AT 511 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR SPRINGVILLE...OR
18 MILES SOUTH OF HAMBURG...MOVING NORTH AT 15 MPH.

WIND GUSTS 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
BOSTON...SPRINGVILLE...COLDEN...EAST CONCORD...NORTH BOSTON...CONCORD...
HOLLAND AND EAST OTTO.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4234 7876 4241 7891 4270 7877 4260 7848
TIME...MOT...LOC 2111Z 201DEG 12KT 4247 7873

CHURCH
Special weather statement, May 28, 6:18 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BUFFALO NY
618 PM EDT SAT MAY 28 2016

NYZ019-020-282245-
CATTARAUGUS-CHAUTAUQUA-
618 PM EDT SAT MAY 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN
CATTARAUGUS AND SOUTHEASTERN CHAUTAUQUA COUNTIES...

AT 618 PM EDT...RADAR INDICATED STRONG THUNDERSTORMS WERE LOCATED
ALONG A LINE EXTENDING FROM 10 MILES SOUTHEAST OF FREDONIA TO 6
MILES NORTHEAST OF FALCONER TO NEAR FREWSBURG. MOVEMENT WAS
NORTHEAST AT 15 MPH.

WIND GUSTS OF 40 TO 50 MPH AND PEA SIZE HAIL ARE POSSIBLE WITH THESE
STORMS.

LOCATIONS IMPACTED INCLUDE...
ALLEGANY STATE PARK...FREWSBURG...NEW ALBION...DAYTON...CONEWANGO...
ELLINGTON...LEON...RANDOLPH...NAPOLI AND CATTARAUGUS.

THIS INCLUDES INTERSTATE 86 BETWEEN EXITS 14 AND 18.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 4200 7913 4213 7915 4233 7927 4248 7899
      4231 7884 4202 7879 4200 7886
TIME...MOT...LOC 2218Z 233DEG 15KT 4232 7920 4218 7908 4203 7905

CHURCH

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 28, 2:02 PM EDTSpecial Weather StatementBUFOntario43 min
May 28, 2:42 PM EDTSpecial Weather StatementBUFCattaraugus48 min
May 28, 2:53 PM EDTSpecial Weather StatementBUFMonroe37 min
May 28, 4:06 PM EDTSpecial Weather StatementBUFWyoming39 min
May 28, 4:09 PM EDTSpecial Weather StatementBUFCattaraugus36 min
May 28, 4:32 PM EDTSpecial Weather StatementBUFWyoming28 min
May 28, 4:45 PM EDTSpecial Weather StatementBUFCattaraugus30 min
May 28, 5:11 PM EDTSpecial Weather StatementBUFErie34 min
May 28, 5:24 PM EDTSevere Thunderstorm WarningBUFCattaraugus, Erie21 min
May 28, 6:43 PM EDTSpecial Weather StatementBUFOntario32 min

Nearby

Special Weather Statements in New York, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.